Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 42, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 13, 2011, 4:33 AM EST. It took effect at Dec 13, 2011, 1:00 PM EST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2011, 4:33 AM EST (09:33 UTC)
- In effect from
- Dec 13, 2011, 1:00 PM EST
- Expired
- Dec 15, 2011, 4:00 AM EST
- In force
- 39 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
242 WHUS72 KKEY 130933 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 433 AM EST TUE DEC 13 2011 GMZ033-034-042>044-052>055-072>075-141500- /O.NEW.KKEY.SC.Y.0042.111213T1800Z-111214T1500Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 433 AM EST TUE DEC 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE FLORIDA FOR THE FLORIDA STRAITS AND GULF WATERS NORTH AND WEST OF THE LOWER KEYS. * WINDS AND WAVES: WINDS WILL INCREASE BEGINNING LATE THIS MORNING OR EARLY AFTERNOON TO BETWEEN 20 AND 25 KNOTS FROM THE NORTHEAST...WITH HIGHER GUSTS. THIS WILL RESULT IN SEAS OF UP TO AROUND 8 FEET IN THE WATERS OF THE FLORIDA STRAITS. THESE WINDS AND SEAS ARE EXPECTED TO PERSIST INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DEVANAS
8 follow-up statements
435 WHUS72 KKEY 131508 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1008 AM EST TUE DEC 13 2011 GMZ033-034-042>044-052>055-072>075-132100- /O.CON.KKEY.SC.Y.0042.111213T1800Z-111214T1500Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1008 AM EST TUE DEC 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL...THE FLORIDA STRAITS...THE GULF OF MEXICO WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL...AND THE OFFSHORE GULF WATERS BEYOND FIVE FATHOMS. * WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE EARLY THIS AFTERNOON TO NEAR 20 KNOTS...WITH OCCASIONAL HIGHER GUSTS. THIS WILL RESULT IN SEAS BUILDING UP TO AROUND 7 FEET IN THE FLORIDA STRAITS LATE THIS AFTERNOON. WIND SPEEDS WILL INCREASE TO 20 TO 25 KNOTS THIS EVENING...WITH SEAS UP TO 8 FEET EXPECTED IN THE FLORIDA STRAITS TONIGHT. THESE WINDS AND SEAS ARE EXPECTED TO PERSIST THROUGH WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NELSON
397 WHUS72 KKEY 132030 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 330 PM EST TUE DEC 13 2011 GMZ031-032-140400- /O.EXA.KKEY.SC.Y.0042.000000T0000Z-111214T1500Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- 330 PM EST TUE DEC 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FLORIDA BAY AND THE GULF SIDE WATERS FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS. * WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE EARLY THIS EVENING TO NEAR 20 KNOTS...WITH OCCASIONAL HIGHER GUSTS. THIS WILL RESULT IN SEAS BUILDING UP TO 2 TO 3 FEET IN THE GULF SIDE WATERS FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ033-034-042>044-052>055-072>075-140400- /O.CON.KKEY.SC.Y.0042.000000T0000Z-111214T1500Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 330 PM EST TUE DEC 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL...THE FLORIDA STRAITS...THE GULF OF MEXICO WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL...AND THE OFFSHORE GULF WATERS BEYOND FIVE FATHOMS. * WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 25 KNOTS...WITH OCCASIONAL HIGHER GUSTS...ARE EXPECTED IN HAWK CHANNEL AND THE FLORIDA STRAITS TONIGHT. THIS WILL RESULT IN SEAS BUILDING UP TO AROUND 8 FEET IN OUTER PORTIONS OF THE THE FLORIDA STRAITS. THESE WINDS AND SEAS ARE EXPECTED TO PERSIST THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NELSON
291 WHUS72 KKEY 140324 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1024 PM EST TUE DEC 13 2011 GMZ031>034-042>044-052>055-072>075-141130- /O.CON.KKEY.SC.Y.0042.000000T0000Z-111214T1500Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1024 PM EST TUE DEC 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY AND THE GULF SIDE WATERS FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS...AS WELL AS FOR HAWK CHANNEL...THE FLORIDA STRAITS...THE GULF OF MEXICO WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL...AND THE OFFSHORE GULF WATERS BEYOND FIVE FATHOMS. * WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 25 KNOTS...WITH HIGHER GUSTS...ARE EXPECTED IN HAWK CHANNEL AND THE FLORIDA STRAITS TONIGHT. THIS WILL RESULT IN SEAS UP TO AROUND 8 FEET IN OUTER PORTIONS OF THE THE FLORIDA STRAITS. THESE WINDS AND SEAS ARE EXPECTED TO PERSIST THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
631 WHUS72 KKEY 140918 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 418 AM EST WED DEC 14 2011 GMZ031>034-042>044-052>055-072>075-141500- /O.CON.KKEY.SC.Y.0042.000000T0000Z-111214T1500Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 418 AM EST WED DEC 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY AND THE GULF SIDE WATERS FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS...AS WELL AS FOR HAWK CHANNEL...THE FLORIDA STRAITS...THE GULF OF MEXICO WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL...AND THE OFFSHORE GULF WATERS BEYOND FIVE FATHOMS. * WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 25 KNOTS...WITH HIGHER GUSTS...ARE EXPECTED IN ALL WATERS. IN THE FLORIDA STRAITS SEAS WILL REACH 6 TO 8 FEET...WITH EVEN HIGHER WAVES POSSIBLE IN PORTIONS OF THE GULF STREAM. THESE WINDS AND SEAS ARE EXPECTED TO PERSIST THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DEVANAS
521 WHUS72 KKEY 141509 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1009 AM EST WED DEC 14 2011 GMZ031>033-141615- /O.EXP.KKEY.SC.Y.0042.000000T0000Z-111214T1500Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- 1009 AM EST WED DEC 14 2011 ...SMALL CRAFT ADVISORY FOR FLORIDA BAY AND PORTIONS OF THE GULF WATERS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR FLORIDA BAY...THE BAYSIDE AND GULF SIDE WATERS FROM CRAIG KEY TO HALFMOON SHOAL...AND THE GULF WATERS WEST OF MAINLAND MONROE COUNTY. WINDS AND SEAS IN THESE LOCATIONS HAVE DROPPED BELOW CRITERIA FOR A SMALL CRAFT ADVISORY. HOWEVER...SMALL CRAFT SHOULD STILL EXERCISE CAUTION IN THESE WATERS TODAY DUE TO SUSTAINED NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS. $$ GMZ034-042>044-052>055-072>075-142100- /O.EXT.KKEY.SC.Y.0042.000000T0000Z-111215T0300Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1009 AM EST WED DEC 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL...THE FLORIDA STRAITS...AND THE GULF OF MEXICO WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: NORTHEAST WINDS NEAR 20 KNOTS...WITH HIGHER GUSTS...WILL CONTINUE TODAY ACROSS ALL ATLANTIC WATERS AND THE GULF WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. SEAS IN THE FLORIDA STRAITS OF 6 TO 8 FEET ARE EXPECTED...WITH EVEN HIGHER WAVES POSSIBLE IN PORTIONS OF THE GULF STREAM. THESE WINDS AND SEAS ARE EXPECTED TO PERSIST THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NELSON
092 WHUS72 KKEY 142058 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 358 PM EST WED DEC 14 2011 GMZ034-042>044-052>055-072>075-150330- /O.EXT.KKEY.SC.Y.0042.000000T0000Z-111215T0900Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 358 PM EST WED DEC 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL...THE FLORIDA STRAITS...AND THE GULF OF MEXICO WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: NORTHEAST TO EAST WINDS OF 20 TO 25 KNOTS...WITH HIGHER GUSTS...WILL CONTINUE TONIGHT ACROSS ALL ATLANTIC WATERS AND THE GULF WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. SEAS IN THE FLORIDA STRAITS OF 6 TO 8 FEET ARE EXPECTED...WITH EVEN HIGHER WAVES POSSIBLE IN PORTIONS OF THE GULF STREAM. THESE WINDS AND SEAS ARE EXPECTED TO PERSIST THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NELSON
574 WHUS72 KKEY 150309 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1009 PM EST WED DEC 14 2011 GMZ034-042>044-052>055-072>075-150900- /O.CON.KKEY.SC.Y.0042.000000T0000Z-111215T0900Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1009 PM EST WED DEC 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL...THE FLORIDA STRAITS...AND THE GULF OF MEXICO WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: NORTHEAST TO EAST WINDS OF 20 TO 25 KNOTS... WITH HIGHER GUSTS...WILL CONTINUE TONIGHT ACROSS ALL ATLANTIC WATERS AND THE GULF WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. SEAS IN THE FLORIDA STRAITS OF 6 TO 8 FEET ARE EXPECTED...WITH EVEN HIGHER WAVES POSSIBLE IN PORTIONS OF THE GULF STREAM. THESE WINDS AND SEAS ARE EXPECTED TO PERSIST THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
703 WHUS72 KKEY 150903 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 403 AM EST THU DEC 15 2011 GMZ034-042>044-052>055-072>075-151015- /O.EXP.KKEY.SC.Y.0042.000000T0000Z-111215T0900Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 403 AM EST THU DEC 15 2011 ...SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ALLOWED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR HAWK CHANNEL AND THE FLORIDA STRAITS TO EXPIRE. WINDS AND SEAS IN THESE LOCATIONS HAVE DROPPED BELOW CRITERIA FOR A SMALL CRAFT ADVISORY. HOWEVER...SMALL CRAFT SHOULD STILL EXERCISE CAUTION IN HAWK CHANNEL AND THE FLORIDA STRAITS TODAY FOR SUSTAINED NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS AND SEAS UP TO SIX FEET IN THE GULF STREAM.. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 3:37 AM EST, 56 minutes earlier.
Area forecast discussion, Dec 13, 3:37 AM EST, 56 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 337 AM EST TUE DEC 13 2011 .DISCUSSION... .CURRENTLY... A SHALLOW UNDULATION IN THE NORTHEASTERLIES IS SERVING AS A CATALYST FOR SHOWERS ALONG THE FLORIDA SOUTHEAST COAST AND UPPER KEYS. UPSTREAM OF THIS FEATURE SKIES ARE RELATIVELY CLEAR...SO IT MAY BE THAT THESE SHOWERS ARE ON THE LEADING EDGE OF EXPECTED DRIER AIR...AND POSSIBLY AHEAD OF THE WIND SURGE FORECAST TO MOVE INTO THE KEYS LATER THIS MORNING. HOWEVER...BUOY 41010 OFF EAST CENTRAL FLORIDA AND CMAN STATION SPGF1 IN GRAND BAHAMA HAVE BEEN RECORDING NORTHEAST WINDS IN THE 15 TO 20 KNOT RANGE OVER THE PAST FEW HOURS SO IT IS LIKELY THAT THE SURGE HAS YET TO MATERIALIZE AS THE PRESSURE GRADIENT TIGHTENS OVER THE WESTERN ATLANTIC AND THE FLORIDA KEYS. AT PRESENT WINDS AT THE CMAN STATIONS ALONG THE REEF HAVE BEEN NORTHEAST BETWEEN 10 AND 15 KNOTS WITH GUSTS JUST A FEW KNOTS HIGHER. ALSO OF NOTE ARE THE HIGHER THAN NORMAL TEMPERATURES ACROSS THE KEYS...WHICH HAVE BEEN AVERAGING AROUND 5 DEGREES ABOVE NORMAL FOR THE LAST FOUR DAYS. THERE LOOKS TO BE NO RELIEF IN SIGHT...AS BOTH AVAILABLE LONGER RANGE MODELS SHOW NO COOLER AIR MOVING INTO THE AREA IN THE NEXT TEN DAYS. .SHORT TERM (TODAY AND TONIGHT)... GIVEN CURRENT RADAR TRENDS...IT IS POSSIBLE THAT SHOWERS WILL LINGER AROUND THE KEYS AND COASTAL WATERS UNTIL AFTER DAYBREAK. AS THE DAY PROGRESSES THOUGH...RIDGING WILL CONTINUE TO BUILD ALOFT OVER THE GULF AND FLORIDA WHICH SHOULD SLOWLY CHOKE OFF AVAILABLE MOISTURE FOR SHOWERS. FORECAST MODEL SOUNDINGS SHOW THE SUBSIDENCE INVERSION DEVELOPING OVER THE KEYS THIS EVENING AND DROPPING BELOW 800MB BY WEDNESDAY MORNING. AS WELL...PRECIPITABLE WATER VALUES DROP BELOW ONE INCH BY WEDNESDAY. WILL KEEP SLIGHT CHANCE POPS IN THE FORECAST FOR TODAY BUT EXPECT RAIN CHANCES...AS WELL AS CLOUDS...TO DECREASE THROUGH THE DAY. && .LONG TERM (WEDNESDAY THROUGH MONDAY)... THERE IS NO SIGNIFICANT CHANGE CONCERNING THE EXTENDED RANGE FORECAST FROM THE PAST SEVERAL CYCLES. THE GENERAL SYNOPTIC PATTERN HAS THE KEYS UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE AND RIDGING ALOFT. THE LATEST GFS RUN DOES SHOW A SHORT WAVE MOVING THROUGH THE SOUTHEAST FRIDAY AND SATURDAY WHICH WILL SERVE TO FLATTEN OUT RIDGING OVER THE AREA. HOWEVER...HIGH PRESSURE WILL BRIDGE BACK INTO THE KEYS SUNDAY AND MONDAY SO THE IMPACT OF THE PROGRESSIVE SHORT WAVE ON THE FORECAST AREA MOST LIKELY WILL BE MINIMAL...CONSISTING MAINLY OF A SLIGHT BACKING OF WINDS FRIDAY AND SATURDAY. AT THIS TIME...THERE IS STILL NO COMPELLING REASON TO INTRODUCE POPS INTO THE EXTENDED RANGE. && .MARINE... THE FORECAST MODELS HAVE BEEN VERY CONSISTENT OVER THE PAST FEW DAYS SHOWING A NORTHEAST WIND SURGE OF 20 TO 25 KNOTS BEGINNING LATE THIS MORNING OR EARLY AFTERNOON. A SMALL CRAFT ADVISORY WILL LIKELY BE ISSUED TODAY FOR THE FLORIDA STRAITS AND POSSIBLY THE GULF WATERS NORTH AND WEST OF THE LOWER KEYS. IT WILL LIKELY BE RECOMMENDED THAT MARINERS IN FLORIDA BAY SHOULD EXERCISE CAUTION FOR NORTHEAST WINDS OF 15 TO 20 MPH. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE ISLAND TERMINALS THROUGH THE FORECAST PERIOD. NORTH TO NORTHEAST WINDS AT 10 TO 15 KNOTS MAY OCCASIONALLY GUST TO 20 KNOTS AFTER SUNRISE...AND CREATE POSSIBLE CROSSWINDS AT THE AREA RUNWAYS. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 78 70 77 70 / 20 - - - MARATHON 80 69 79 69 / 20 - - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........DEVANAS AVIATION/NOWCASTS.....MSB VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 12, 5:57 AM EST, 22 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 557 AM EST MON DEC 12 2011 FLZ076>078-GMZ031>034-042>044-052>055-072>075-131100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 557 AM EST MON DEC 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE FLORIDA STRAITS TUESDAY THROUGH THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DEVANAS
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.